MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Cardiac Enzyme Elevation (1838)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon deflation issues and electrocardiogram (ecg) elevations occurred.The 90% stenosed target lesion was located in the less calcified proximal left anterior descending artery (lad).The 2.50mm x 12mm maverick balloon was advanced to the target lesion and the balloon was inflated.It was noted that inflation was already "jerky" and the balloon opened suddenly at 14 bar.When attempting to deflate the balloon, it was not possible.As the proximal lad was closed, elevations were noted in the ecg.The proximal end of the balloon catheter was then cut and a guideliner was advanced to aid in deflating the balloon.With the help of the guideliner, the balloon could be partially deflated.The maverick balloon and guideliner were then withdrawn together into a non bsc guide catheter and out of the vessel.The proximal lad had been closed for two to three minutes.Upon removal of the devices, the patient's condition became stable again and the procedure was completed.No additional patient complications resulted in relation to this event and the patient was reported to be stable following the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 5.6cm distal of the strain relief.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The outer shaft was stretched down for 2mm starting 2mm distal of the exit notch.An unknown guidewire, a guide catheter, and a 6f guide liner were with the device.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there would have been difficulty deflating the balloon.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10013203
Report Number2134265-2020-05568
Device Sequence Number14242826
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public08714729369981
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0024806900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;